MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-144
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.
 
Event or Problem Description
Surgeon revised prior tha for loose femoral head.Femoral head loose on taper.
 
Additional Manufacturer Narrative
An even regarding disassociation involving a metal head was reported.The event was confirmed through material analysis of the returned device.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 20 november 2019.This inspection indicated: scratching consistent with contact against a hard object was observed on the head articulating surface in addition to burnishing.Debris was observed on the distal rim and taper.Damage was observed on the taper consistent with interaction with the stem.Damage consistent with the loss of taper lock was observed on the taper.The material analysis report concluded; biological material was observed on the main body of the stem.Damage consistent with the implantation/explantation process was observed on the neck and main body of the stem.Damage on the trunnion and symmetrical wear on the proximal end of the trunnion were observed and are consistent with loss of taper lock.Scratching consistent with contact against a hard object was observed on the head articulating surface in addition to burnishing.Debris was observed on the head taper and eds confirmed the chemical composition was consistent with an oxide, corrosion process, base material, biological material, material transfer from the stem, and the decontamination process.Elemental analysis confirmed the base material of the stem is consistent with an astm f1813 alloy and the base material of the head is consistent with an astm f1537 alloy.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: x-rays provided do not confirm event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall pfa 1757583 was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.
 
Event or Problem Description
Surgeon revised prior tha for loose femoral head.Femoral head loose on taper.

Brand Name
V40 COCR LFIT HEAD 44MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9285963
Report Number0002249697-2019-03709
Device Sequence Number2030568
Product Code JDI
UDI-Device Identifier07613327032734
UDI-Public07613327032734
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2011
Device Catalogue Number6260-9-144
Device Lot NumberDJYMMA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight93